Alert archive / Indiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 73, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 22, 2014, 12:58 AM EDT for Jackson County, Jennings County, Lawrence County, Indiana. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2014, 12:58 AM EDT (04:58 UTC)
- Expired
- May 22, 2014, 1:45 AM EDT
- In force
- 47 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jackson County, IN, Jennings County, IN, Lawrence County, IN
The radar
The Louisville radar (KLVX), 96 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 1:00 AM EDT | TSTM WND DMG | 10 E Bedford, IN | TREES DOWNED. |
| May 22, 1:05 AM EDT | TSTM WND DMG | 12 Sw North Vernon, IN | TREES DOWNED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 8:28 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -248 J/kg
- Mixed-layer LCL
- 1424 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
436
WUUS53 KIND 220458
SVRIND
INC071-079-093-220545-
/O.NEW.KIND.SV.W.0073.140522T0458Z-140522T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1258 AM EDT THU MAY 22 2014
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JACKSON COUNTY IN SOUTH CENTRAL INDIANA...
SOUTHERN JENNINGS COUNTY IN SOUTHEAST INDIANA...
EAST CENTRAL LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 145 AM EDT
* AT 1256 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES
NORTHWEST OF BROWNSTOWN...AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SEYMOUR...BROWNSTOWN...MEDORA...VALLONIA...CORTLAND...CROTHERSVILLE
AND PARIS CROSSING.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 37 AND 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3876 8596 3876 8604 3878 8609 3876 8610
3889 8642 3902 8614 3893 8550 3891 8553
3888 8553 3888 8557 3886 8557 3885 8560
3882 8561 3882 8573 3880 8579 3874 8584
3872 8588
TIME...MOT...LOC 0458Z 290DEG 28KT 3894 8613
HAIL...1.00IN
WIND...60MPH
$$
KOCH2 follow-up statements
332
WWUS53 KIND 220512
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
112 AM EDT THU MAY 22 2014
INC071-079-093-220545-
/O.CON.KIND.SV.W.0073.000000T0000Z-140522T0545Z/
LAWRENCE IN-JENNINGS IN-JACKSON IN-
112 AM EDT THU MAY 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JACKSON...
SOUTHERN JENNINGS AND EAST CENTRAL LAWRENCE COUNTIES UNTIL 145 AM
EDT...
AT 110 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BROWNSTOWN...
AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SEYMOUR...CROTHERSVILLE AND PARIS CROSSING.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 37 AND 51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3876 8596 3876 8604 3878 8609 3876 8610
3889 8642 3902 8614 3893 8550 3891 8553
3888 8553 3888 8557 3886 8557 3885 8560
3882 8561 3882 8573 3880 8579 3874 8584
3872 8588
TIME...MOT...LOC 0512Z 290DEG 28KT 3884 8600
HAIL...1.00IN
WIND...60MPH
$$
KOCH302
WWUS53 KIND 220527
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
127 AM EDT THU MAY 22 2014
INC071-079-093-220537-
/O.CAN.KIND.SV.W.0073.000000T0000Z-140522T0545Z/
LAWRENCE IN-JENNINGS IN-JACKSON IN-
127 AM EDT THU MAY 22 2014
...THE SEVERE THUNDERSTORM WARNING FOR JACKSON...SOUTHERN JENNINGS
AND EAST CENTRAL LAWRENCE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 3 AM EDT.
LAT...LON 3876 8596 3876 8604 3878 8609 3876 8610
3889 8642 3902 8614 3893 8550 3891 8553
3888 8553 3888 8557 3886 8557 3885 8560
3882 8561 3882 8573 3880 8579 3874 8584
3872 8588
TIME...MOT...LOC 0527Z 290DEG 28KT 3880 8586
$$
KOCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 12:11 AM EDT, 47 minutes earlier.
Area forecast discussion, May 22, 12:11 AM EDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1211 AM EDT THU MAY 22 2014 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 316 PM EDT WED MAY 21 2014 A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT BRINGING A CHANCE FOR SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL THEN BUILD IN AND PROVIDE DRY CONDITIONS THROUGH MONDAY. AN UPPER LEVEL SYSTEM COULD BRING SOME RAIN AGAIN TUESDAY INTO WEDNESDAY OF NEXT WEEK. FOR THE MOST PART NEAR TO ABOVE AVERAGE TEMPERATURES CAN BE EXPECTED. && .NEAR TERM /REST OF TONIGHT/... ISSUED AT 943 PM EDT WED MAY 21 2014 AFTER COORDINATION WITH SPC AND SOME SURROUNDING OFFICES HAVE EXTENDED THE SVR TSTM WATCH UNTIL 3AM FOR MUCH OF SW CWA TO ACCOUNT FOR DEVELOPMENT ALONG THE BOUNDARY FROM CENTRAL IL REACHING INTO THE WRN COUNTIES OF THE CWA...STILL PRODUCING STRONG CORES AND HAIL WITHIN THESE STORMS. THIS ENVIRONMENT (OUR SW COUNTIES) HAVE NOT BEEN WORKED OVER YET SO ANTICIPATE THIS ACTIVITY WILL SLOWLY MOVE SOUTHWARD THE THE OVERNIGHT HOURS. IN ADDITION TO SVR THREATS SUCH AS HAIL AND WINDS...FLOODING IS OF CONCERN AND AN AREAL FLOOD WARNING HAS BEEN ISSUED FOR THIS AREA UNTIL 530AM FOR THESE SLOWLY TRAINING STORMS. MADE ADJUSTMENTS TO TEMPS/POPS/SKY/ETC BASED ON LATEST TRENDS LATEST ZFP AND GRIDS OUT. PREVIOUS DISCUSSION FOLLOWS. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AHEAD OF AN UPPER WAVE. ATMOSPHERE CONTINUES TO BE FAVORABLE FOR SEVERE WEATHER SO EXPECT SOME SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS LATE THIS AFTERNOON INTO EARLY EVENING. BASED ON CURRENT DEVELOPMENT AND RAPID UPDATE MODELS...SOUTHEASTERN FORECAST AREA LOOKS TO HAVE THE MOST COVERAGE LATER THIS AFTERNOON. COLD FRONT IS STILL TO THE NORTHWEST...AND AS IT SLIDES DOWN THIS EVENING AND TONIGHT ADDITIONAL STORMS ARE STILL POSSIBLE. WILL KEEP CHANCE POPS THIS EVENING ALL AREAS AND THEN DECREASE THEM FROM NORTH TO SOUTH AS THE NIGHT PROGRESSES /AND COLD FRONT SLIDES SOUTH/. FOR TEMPERATURES STUCK WITH A MODEL BLEND. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... ISSUED AT 316 PM EDT WED MAY 21 2014 FOCUS IS ON ANY CHANCES FOR RAIN EARLY OTHERWISE ON TEMPERATURES. MODELS ARE CLOSE ENOUGH THAT A BLEND CAN BE USED. REAL PUSH OF COLDER AIR MOVES IN LATER DURING THE DAY ON THURSDAY INTO THURSDAY EVENING. SOME MODELS TRY TO DEVELOP RAIN ACROSS THE SOUTHWEST FORECAST AREA THURSDAY NIGHT AS A WAVE MOVES THROUGH NEAR THE BOUNDARY...BUT BELIEVE THEY ARE OVERDOING IT AS SREF AND GFS ENSEMBLES ARE DRY. WILL KEEP FORECAST DRY. OTHERWISE HIGH PRESSURE WILL KEEP DRY CONDITIONS THROUGH THE SHORT TERM. COLDER AIR MOVES IN BRIEFLY ON FRIDAY WITH A LITTLE BELOW AVERAGE TEMPERATURES...BUT TEMPERATURE BEGIN REBOUNDING ON SATURDAY. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... ISSUED AT 316 PM EDT WED MAY 21 2014 MODELS ARE CLOSE ENOUGH THAT THE ALLBLEND INITIALIZATION CAN BE USED. HIGH PRESSURE AND UPPER RIDGE WILL KEEP DRY AND WARM CONDITIONS THROUGH MONDAY. AN UPPER TROUGH TO THE WEST COULD BRING SOME SHOWERS AND ISOLATED STORMS TUESDAY AND WEDNESDAY. TEMPERATURES WILL COOL DOWN AGAIN ON WEDNESDAY. && .AVIATION /DISCUSSION FOR THE 220600Z TAFS/... ISSUED AT 1211 AM EDT THU MAY 22 2014 CONVECTIVE CLUSTER EXPECTED TO BE SOUTH OF THE TAF SITES BY ISSUANCE TIME. FRONTAL BOUNDARY PUSHING THROUGH NORTHWEST INDIANA AT THIS TIME IS EXPECTED TO MOVE OVER THE TAF SITES OVERNIGHT...REACHING KBMG AROUND 221100Z. MOST OF THE INSTABILITY/UPPER SUPPORT HAS PUSHED OFF TO THE EAST AND SOUTH...SO NOT EXPECTING ANY CONVECTION ALONG ACTUAL FRONT. SOME MVFR VISIBILITY RESTRICTIONS IN LIGHT FOG ARE POSSIBLE FOR A FEW HOURS EITHER SIDE OF SUNRISE...BUT WITH DRIER AIR ADVECTING INTO THE AREA...DON/T THINK IFR RESTRICTIONS ARE LIKELY. AFTER SUNRISE...IN THE WAKE OF THE FRONTAL PASSAGE...EXPECTING SURFACE WINDS 10-12 KTS FROM 340-360 DEGREES BY LATE MORNING THURSDAY. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...50 NEAR TERM...SMF/50 SHORT TERM...50 LONG TERM....JP/50 AVIATION...JAS VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, May 21, 9:34 PM EDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 934 PM EDT WED MAY 21 2014 INZ021-028>031-035>049-052>057-061>065-070>072-230145- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-MORGAN-JOHNSON- SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-LAWRENCE- JACKSON-JENNINGS- 934 PM EDT WED MAY 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: SEVERE THUNDERSTORMS ARE POSSIBLE. HAZARDS: LARGE HAIL. DAMAGING WINDS. CLOUD TO GROUND LIGHTNING. HEAVY DOWNPOURS. TIMING: THUNDERSTORMS ARE POSSIBLE INTO THIS EVENING. THE BEST CHANCES FOR SEVERE STORMS WILL BE THROUGH 300 AM. DISCUSSION: SOME SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND AHEAD OF A COLD FRONT THROUGH OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ON TUESDAY. CLOUD TO GROUND LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. DISCUSSION: AN UPPER LEVEL LOW TRACKING ACROSS THE SOUTHERN PLAINS WILL PROVIDE THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS CENTRAL INDIANA ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL CONTINUE INTO THE OVERNIGHT HOURS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ051-060-067>069-230145- VIGO-SULLIVAN-KNOX-DAVIESS-MARTIN- 934 PM EDT WED MAY 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: SEVERE THUNDERSTORMS ARE POSSIBLE. HAZARDS: LARGE HAIL. DAMAGING WINDS. CLOUD TO GROUND LIGHTNING. HEAVY DOWNPOURS. RIVER FLOODING ALONG PORTIONS OF WHITE AND WABASH RIVERS. TIMING: THUNDERSTORMS ARE POSSIBLE INTO THE OVERNIGHT. THE BEST CHANCES FOR SEVERE STORMS WILL BE THROUGH 300 AM. RIVER FLOODING ONGOING. DISCUSSION: SOME SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND AHEAD OF A COLD FRONT INTO THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ON TUESDAY. CLOUD TO GROUND LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. RIVER FLOODING WILL CONTINUE ALONG PORTIONS OF THE WABASH AND WHITE RIVERS. DISCUSSION: AN UPPER LEVEL LOW TRACKING ACROSS THE SOUTHERN PLAINS WILL PROVIDE THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS CENTRAL INDIANA ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL CONTINUE INTO THE OVERNIGHT HOURS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, May 21, 8:22 PM EDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
822 PM EDT WED MAY 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL WAVELAND 39.88N 87.05W
05/21/2014 E2.75 INCH MONTGOMERY IN PUBLIC
VIA FACEBOOK.
&&
JASLocal storm report, May 21, 10:40 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1040 PM EDT WED MAY 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 PM TSTM WND GST REELSVILLE 39.55N 86.96W
05/21/2014 E55 MPH PUTNAM IN FIRE DEPT/RESCUE
&&
JASLocal storm report, May 21, 11:01 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1101 PM EDT WED MAY 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM HAIL WEST LAFAYETTE 40.44N 86.91W
05/21/2014 E0.75 INCH TIPPECANOE IN TRAINED SPOTTER
0121 PM HAIL WEST LAFAYETTE 40.44N 86.91W
05/21/2014 E0.88 INCH TIPPECANOE IN PUBLIC
0208 PM HAIL FRANKFORT 40.28N 86.51W
05/21/2014 E1.00 INCH CLINTON IN TRAINED SPOTTER
WIND GUSTS UP TO 50 MPH ALSO REPORTED.
0213 PM HAIL FRANKFORT 40.28N 86.51W
05/21/2014 E1.00 INCH CLINTON IN COUNTY OFFICIAL
REPORTED JUST SOUTH OF FRANKFORT AIRPORT.
0229 PM HAIL 8 N LEBANON 40.17N 86.47W
05/21/2014 E1.50 INCH BOONE IN AMATEUR RADIO
REPORTED NEAR CR 200 E AND 850 N.
0243 PM HAIL 5 NE LEBANON 40.10N 86.41W
05/21/2014 E1.75 INCH BOONE IN AMATEUR RADIO
CR 375 E AND SR 47.
0256 PM HAIL 6 E LEBANON 40.05N 86.36W
05/21/2014 E0.70 INCH BOONE IN AMATEUR RADIO
CR 350 N AND 600 E.
0308 PM HAIL 6 NE KIRKLIN 40.25N 86.28W
05/21/2014 E1.00 INCH CLINTON IN AMATEUR RADIO
0311 PM HAIL LEBANON 40.05N 86.47W
05/21/2014 E0.88 INCH BOONE IN AMATEUR RADIO
LOCATED AT HIGHWAY 421 AND STATE ROUTE 32
0319 PM HAIL WESTFIELD 40.05N 86.13W
05/21/2014 E0.50 INCH HAMILTON IN TRAINED SPOTTER
0339 PM HAIL CARMEL 39.97N 86.11W
05/21/2014 E0.50 INCH HAMILTON IN TRAINED SPOTTER
MIXED WITH HEAVY RAIN...LASTING 2 TO 4 MINUTES IN
DURATION... LOCATED AT 116 AND MERIDIAN
0344 PM HAIL CARMEL 39.97N 86.11W
05/21/2014 E0.50 INCH HAMILTON IN PUBLIC
LOCATED NEAR 116TH STREET AND US31
0345 PM HAIL 7 NE WHITESTOWN 40.07N 86.25W
05/21/2014 E0.50 INCH BOONE IN COCORAHS
0345 PM HAIL 5 SSW CARMEL 39.90N 86.15W
05/21/2014 E0.50 INCH MARION IN PUBLIC
REPORT FROM TWITTER
0346 PM HAIL 1 SE CASTLETON 39.89N 86.04W
05/21/2014 E0.50 INCH MARION IN PUBLIC
0348 PM HAIL 11 N INDIANAPOLIS 39.94N 86.15W
05/21/2014 E0.50 INCH HAMILTON IN PUBLIC
0349 PM HAIL 9 NE INDIANAPOLIS 39.87N 86.03W
05/21/2014 E0.25 INCH MARION IN CO-OP OBSERVER
0400 PM HAIL 9 NW INDIANAPOLIS 39.87N 86.27W
05/21/2014 E0.88 INCH MARION IN AMATEUR RADIO
0411 PM HAIL CARMEL 39.97N 86.11W
05/21/2014 E0.50 INCH HAMILTON IN PUBLIC
SOUTHWEST SIDE OF THE CITY
0416 PM HAIL 1 E INDIANAPOLIS 39.78N 86.13W
05/21/2014 E1.25 INCH MARION IN PUBLIC
TIME ESTIMATED. VIA FACEBOOK.
0418 PM HAIL 1 ENE SPEEDWAY 39.80N 86.23W
05/21/2014 E0.70 INCH MARION IN AMATEUR RADIO
LOCATED AT INDIANAPOLIS MOTOR SPEEDWAY...RELAYED REPORT
0421 PM HAIL LEBANON 40.05N 86.47W
05/21/2014 E0.25 INCH BOONE IN TRAINED SPOTTER
0422 PM HAIL LEBANON 40.05N 86.47W
05/21/2014 E0.25 INCH BOONE IN AMATEUR RADIO
ONE MINUTE DURATION
0423 PM HAIL 1 NW INDIANAPOLIS 39.79N 86.16W
05/21/2014 E0.88 INCH MARION IN AMATEUR RADIO
0423 PM HAIL 1 N INDIANAPOLIS 39.79N 86.15W
05/21/2014 E1.00 INCH MARION IN AMATEUR RADIO
LOCATED AT WTHR STUDIO AND 10TH AND MERIDIAN
0424 PM HAIL 1 NNW INDIANAPOLIS 39.79N 86.15W
05/21/2014 E1.00 INCH MARION IN EMERGENCY MNGR
0424 PM HAIL 1 SE INDIANAPOLIS 39.77N 86.13W
05/21/2014 E1.00 INCH MARION IN TRAINED SPOTTER
LOCATED AT FOUNTAIN SQUARE
0425 PM HAIL 1 NNW INDIANAPOLIS 39.79N 86.15W
05/21/2014 E0.75 INCH MARION IN TRAINED SPOTTER
LOCATED AT IUPUI
0427 PM HAIL BROWNSBURG 39.84N 86.39W
05/21/2014 E0.25 INCH HENDRICKS IN TRAINED SPOTTER
ONE MINUTE DURATION
0429 PM HAIL BEECH GROVE 39.72N 86.09W
05/21/2014 E1.00 INCH MARION IN TRAINED SPOTTER
0430 PM HAIL 1 N SOUTHPORT 39.67N 86.12W
05/21/2014 E1.25 INCH MARION IN STORM CHASER
0430 PM HAIL INDIANAPOLIS 39.78N 86.15W
05/21/2014 M1.00 INCH MARION IN PUBLIC
0433 PM HAIL 6 S INDIANAPOLIS 39.69N 86.15W
05/21/2014 E1.25 INCH MARION IN TRAINED SPOTTER
STREET FLOODING
0434 PM HAIL 6 SE INDIANAPOLIS 39.71N 86.07W
05/21/2014 E1.75 INCH MARION IN TRAINED SPOTTER
NEAR THE INTERSECTION OF INTERSTATE 65 AND 465
0434 PM HAIL PITTSBORO 39.87N 86.46W
05/21/2014 E1.50 INCH HENDRICKS IN AMATEUR RADIO
LOCATED AT COUNTY ROAD 550 NORTH AND COUNTRY ROAD 400
EAST
0435 PM HAIL BEECH GROVE 39.72N 86.09W
05/21/2014 E0.88 INCH MARION IN AMATEUR RADIO
0435 PM HAIL 10 SE PERRYSVILLE 39.95N 87.30W
05/21/2014 M1.50 INCH FOUNTAIN IN PUBLIC
TIME ESTIMATED. VIA FACEBOOK.
0438 PM HAIL 6 S INDIANAPOLIS 39.69N 86.15W
05/21/2014 E1.00 INCH MARION IN NWS EMPLOYEE
NEAR THE INTERSECTION OF INTERSTATE 465 AND U.S. 31
0438 PM HAIL 1 SW ZIONSVILLE 39.94N 86.29W
05/21/2014 E0.50 INCH BOONE IN PUBLIC
0440 PM HAIL 6 S INDIANAPOLIS 39.69N 86.15W
05/21/2014 E1.00 INCH MARION IN EMERGENCY MNGR
0440 PM TSTM WND GST 6 S INDIANAPOLIS 39.69N 86.15W
05/21/2014 E60 MPH MARION IN EMERGENCY MNGR
0441 PM HAIL KINGMAN 39.97N 87.28W
05/21/2014 E0.70 INCH FOUNTAIN IN AMATEUR RADIO
0443 PM HAIL KINGMAN 39.97N 87.28W
05/21/2014 E1.75 INCH FOUNTAIN IN AMATEUR RADIO
0444 PM HAIL 2 WNW SOUTHPORT 39.67N 86.15W
05/21/2014 E1.00 INCH MARION IN AMATEUR RADIO
0445 PM HAIL 3 N ZIONSVILLE 40.00N 86.27W
05/21/2014 E0.88 INCH BOONE IN PUBLIC
0445 PM HAIL 1 SE BROWNSBURG 39.83N 86.38W
05/21/2014 E0.75 INCH HENDRICKS IN AMATEUR RADIO
0447 PM HAIL CLERMONT 39.82N 86.32W
05/21/2014 E0.70 INCH MARION IN AMATEUR RADIO
0448 PM HAIL 5 SE BEECH GROVE 39.66N 86.02W
05/21/2014 E1.00 INCH MARION IN NWS EMPLOYEE
0450 PM HAIL 6 SE INDIANAPOLIS 39.71N 86.07W
05/21/2014 E1.25 INCH MARION IN PUBLIC
TIME ESTIMATED. VIA FACEBOOK.
0453 PM HAIL 1 NE BAINBRIDGE 39.77N 86.80W
05/21/2014 E0.88 INCH PUTNAM IN EMERGENCY MNGR
0454 PM HAIL AVON 39.76N 86.38W
05/21/2014 E0.25 INCH HENDRICKS IN AMATEUR RADIO
0454 PM TSTM WND GST AVON 39.76N 86.38W
05/21/2014 E60 MPH HENDRICKS IN AMATEUR RADIO
0454 PM HAIL SHELBYVILLE 39.52N 85.78W
05/21/2014 E1.00 INCH SHELBY IN TRAINED SPOTTER
FLOODING OF SOME ROADS AND PARKING LOTS
0454 PM HAIL 10 SE INDIANAPOLIS 39.67N 86.01W
05/21/2014 E1.00 INCH MARION IN TRAINED SPOTTER
SOME FLASH FLOODING OF PARKING LOTS AND ROADS
0455 PM TSTM WND DMG 2 ESE GREENWOOD 39.60N 86.08W
05/21/2014 JOHNSON IN TRAINED SPOTTER
TREES SNAPPED OR UPROOTED
0500 PM FLASH FLOOD LEBANON 40.05N 86.47W
05/21/2014 BOONE IN TRAINED SPOTTER
NUMEROUS TREES AND POWER LINES DOWN. TIME ESTIMATED
0500 PM TSTM WND DMG LEBANON 40.05N 86.47W
05/21/2014 BOONE IN TRAINED SPOTTER
NUMEROUS TREES AND POWER LINES DOWN. TIME ESTIMATED
0508 PM TSTM WND GST 4 S SHELBYVILLE 39.47N 85.78W
05/21/2014 M57 MPH SHELBY IN AMATEUR RADIO
0519 PM HAIL COATESVILLE 39.69N 86.67W
05/21/2014 E1.00 INCH HENDRICKS IN AMATEUR RADIO
0530 PM FLASH FLOOD INDIANAPOLIS 39.78N 86.15W
05/21/2014 MARION IN AMATEUR RADIO
WATER IS ABOUT 2 FEET DEEP AT NORTH EMERSON AND
EDGEWOOD DRIVE
0536 PM FLASH FLOOD LEBANON 40.05N 86.47W
05/21/2014 BOONE IN AMATEUR RADIO
EIGHTEEN INCHES OF WATER ON SMILEY STREET
0539 PM HAIL CLAYTON 39.69N 86.52W
05/21/2014 E1.00 INCH HENDRICKS IN AMATEUR RADIO
0541 PM TSTM WND DMG LEBANON 40.05N 86.47W
05/21/2014 BOONE IN AMATEUR RADIO
A THREE-FOOT DIAMETER TREE DOWN ALONG WITH A UTILITY
POLE...MANY FLOODING REPORTS RECEIVED BUT NO SPECIFICS
0541 PM FLASH FLOOD LEBANON 40.05N 86.47W
05/21/2014 BOONE IN AMATEUR RADIO
0545 PM HAIL GREENSBURG 39.34N 85.48W
05/21/2014 E1.25 INCH DECATUR IN PUBLIC
0551 PM HAIL BROOKLYN 39.54N 86.37W
05/21/2014 E0.88 INCH MORGAN IN PUBLIC
0554 PM TSTM WND DMG 5 E GREENWOOD 39.62N 86.02W
05/21/2014 JOHNSON IN AMATEUR RADIO
TWO-FOOT DIAMETER SECTION OF A TREE SPLIT...BLOCKING
ROCKLANE ROAD...PUBLIC SAFETY ON SCENE
0558 PM TSTM WND DMG FLAT ROCK 39.36N 85.83W
05/21/2014 SHELBY IN AMATEUR RADIO
TREES DOWN IN SOUTHERN SHELBY COUNTY NEAR COUNTY ROAD
700 SOUTH AND 300 EAST...FLAT ROCK IS ROUGH
APPROXIMATION OF CROSS ROADS
0600 PM HAIL BROOKLYN 39.54N 86.37W
05/21/2014 E1.00 INCH MORGAN IN PUBLIC
FROM RETIRED NWS EMPLOYEE
0600 PM HAIL MOORESVILLE 39.62N 86.37W
05/21/2014 E1.00 INCH MORGAN IN TRAINED SPOTTER
0600 PM FLASH FLOOD LETTS 39.23N 85.56W
05/21/2014 DECATUR IN TRAINED SPOTTER
ALSO 35 MPH WIND AND PEA SIZE HAIL
0603 PM FLASH FLOOD LEBANON 40.05N 86.47W
05/21/2014 BOONE IN AMATEUR RADIO
TWO FEET OF WATER ON THE ROADS AT 500 BLOCK TO THE 800
BLOCK OF EAST STREET
0615 PM HAIL WAVELAND 39.88N 87.05W
05/21/2014 E2.75 INCH MONTGOMERY IN PUBLIC
VIA FACEBOOK.
0624 PM HAIL NOBLESVILLE 40.06N 86.03W
05/21/2014 E0.25 INCH HAMILTON IN TRAINED SPOTTER
0627 PM HAIL CLAYTON 39.69N 86.52W
05/21/2014 E0.25 INCH HENDRICKS IN AMATEUR RADIO
0637 PM HAIL 7 W DANVILLE 39.76N 86.65W
05/21/2014 E0.25 INCH HENDRICKS IN AMATEUR RADIO
LOCATED AT STATE ROUTE 75 AND US 40
0650 PM TSTM WND DMG 5 S BEECH GROVE 39.64N 86.09W
05/21/2014 MARION IN NWS EMPLOYEE
TREES DOWN
0705 PM HEAVY RAIN BROOKLYN 39.54N 86.37W
05/21/2014 M1.31 INCH MORGAN IN PUBLIC
NINTY-MINUTE TOTAL ENDING AT 1905 EDT
0714 PM HAIL NORTH VERNON 39.01N 85.63W
05/21/2014 E0.25 INCH JENNINGS IN TRAINED SPOTTER
1037 PM TSTM WND GST REELSVILLE 39.55N 86.96W
05/21/2014 E55 MPH PUTNAM IN FIRE DEPT/RESCUE
&&
BHHLocal storm report, May 22, 12:14 AM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1214 AM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 10 SW SHELBYVILLE 39.42N 85.91W
05/21/2014 SHELBY IN PUBLIC
2 TREES UPROOTED AND TRAMPOLINE THROWN ON A TREE.
&&
MKOCHLocal storm report, May 22, 12:37 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1237 AM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 AM HAIL 5 SW BLOOMINGTON 39.12N 86.59W
05/22/2014 E1.00 INCH MONROE IN TRAINED SPOTTER
&&
SMFLocal storm report, May 22, 12:38 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1238 AM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1206 AM HAIL 4 NE BLOOMINGTON 39.21N 86.47W
05/22/2014 M0.88 INCH MONROE IN TRAINED SPOTTER
&&
MKOCHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:01 PM EDT | Flash Flood Warning | IND | Bartholomew, Decatur, Johnson, Shelby | 4 hr |
| May 21, 9:07 PM EDT | Severe Thunderstorm Warning | IND | Parke, Vermillion | 38 min |
| May 21, 9:24 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Vermillion, Warren | 51 min |
| May 21, 9:32 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Jennings | 43 min |
| May 21, 9:37 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Rush | 38 min |
| May 21, 9:41 PM EDT | Areal Flood Warning | IND | Clay, Fountain, Hendricks, Montgomery, Owen, Parke and 3 more | 8 hr |
| May 21, 9:45 PM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Putnam, Vermillion, Vigo | 45 min |
| May 21, 10:12 PM EDT | River Flood Warning | IND | Boone, Marion | 17 hr |
| May 21, 10:26 PM EDT | Severe Thunderstorm Warning | IND | Clay, Owen, Parke, Putnam, Vigo | 49 min |
| May 21, 10:54 PM EDT | River Flood Warning | IND | Bartholomew | 13 hr |
| May 22, 12:24 AM EDT | Severe Thunderstorm Warning | IND | Brown, Jackson, Lawrence, Monroe | 36 min |
| May 22, 12:52 AM EDT | Areal Flood Warning | IND | Bartholomew, Brown, Jackson, Jennings, Lawrence, Monroe | 6 hr |
| May 22, 1:01 AM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Sullivan, Vigo | 44 min |
| May 22, 1:16 AM EDT | Areal Flood Warning | IND | Clay, Greene, Monroe, Owen, Sullivan, Vigo | 6 hr |
| May 22, 2:37 AM EDT | Areal Flood Warning | IND | Lawrence, Martin | 6 hr |
| May 22, 6:42 AM EDT | River Flood Warning | IND | Marion | 24 hr |
| May 22, 6:42 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 3 days |
| May 22, 6:42 AM EDT | River Flood Warning | IND | Johnson | 24 hr |
| May 22, 6:42 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 38 hr |
| May 22, 11:09 AM EDT | River Flood Warning | IND | Greene, Monroe, Owen | 3 days |
| May 22, 11:09 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 4 days |
| May 22, 11:09 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 4 days |
| May 22, 11:09 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 5 days |
| May 22, 11:09 AM EDT | River Flood Warning | IND | Sullivan, Vigo | 59 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.